SIGN UP

Ouch...

Avatar Image
Greedyfly | 10:16 Sun 15th Apr 2012 | Health & Fitness
4 Answers
Hello Guys. I have had a long term pain problem for a few years now and have recently had surgery to try and help this. Obviously over the last few years I have been taking strong prescription painkillers but eventually all have to be stopped due to what I think/thought was acid reflux - continual acidy stomach and nausea. My doc has struggled to find me something I can take that doesn't make me ill continuously so I decided to stop the prescription pain meds and suffer (taking ibuprofen when needed, which is far too regular). This was fine until I had surgery and since then I have had to take Ibuprofen again and this has been daily for a few months (it only occurred to me how often I had been taking the Ibuprofen the other day, not good). So in total I think I have been taking it daily or at least every other day for about a year and no surprises it has affected my stomach. I noticed a couple of weeks ago when I eat after about 30 mins I am in agony with my stomach and this lasts until the next morning, then I eat and it all starts again. I am currently taking nothing for the pain at all. I do have a docs appointment booked for next week but wondered if there was anything I can take to relieve the stomach issues I have now. I had no idea just how damaging Ibuprofen could be that and all the other prescriptions pain meds I have been given over the last few years have obviously taken their toll. The nausea and stomach pain is awful and alongside the pain problem I have too I just feel miserable right now =(

Any tips - besides never taking painkillers long term?

TIA

Answers

1 to 4 of 4rss feed

Best Answer

No best answer has yet been selected by Greedyfly. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
Greedfly.....don't assume that your nausea and stomach pains are a side effect of long term painkillers.

Difficult problem....the relief of your pain balanced against the side effects of the painkillers (if that is the case).

My advice would be to continue with the ibuprofen and take a H2 inhibitor like Omeprazole in combination.
Which prescription pain killers were you on? If it was Diclofenac then it would explain gastric issues. I had to stop taking them after I developed G.O.R.D. and was prescribed Omeprazole. It may be that you need a pain killer that isn't an NSAID.
Question Author
Daffy this is what I have taken over the last few years. Naproxen, Paracetamol, Ibuprofen, Co-codamol, Amiltriptaline, Butrans Patch, Diclofenac, Codeine, Gabapentin, Tramadol... You name it I think I have been tried on it to no avail. Hence my assumption that it was the painkiller usage that was causing my stomach problems.

Thanks for your help guys, will see what doc says. Just feel so crappy at the moment.
-- answer removed --

1 to 4 of 4rss feed

Do you know the answer?

Ouch...

Answer Question >>